MAUDE Adverse Event Report: THORATEC CORPORATION CENTRIMAG ADULT ECMO KIT (US); OXYGENATOR, CARDIOPULMONARY BYPASS

THORATEC CORPORATION CENTRIMAG ADULT ECMO KIT (US); OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CMAEK00
Medical Device Problem Codes Fluid/Blood Leak (1250); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that while priming the pre-connected extracorporeal membrane oxygenation (ecmo) kit, a leak and hole was noted in the reservoir bag.The priming procedure was aborted and the pre-connected pack was placed to the side.The circuit was not used to support a patient.
 
Additional Manufacturer Narrative
Section g4: there was no patient involved in this event.The pma # provided is associated with the device¿s most recent approval.Manufacturer's investigation conclusion: review of the submitted video confirmed the reported leak through a hole in the priming bag; however, a specific cause for the priming bag damage could not be conclusively determined.Manufacturing investigation identified that current manufacturing procedures at abbott do not call for a physical defect inspection of the priming bag; therefore, the reported issue was classified as manufacturing related.The centrimag pre-connected pack, serial #(b)(4) was not returned for evaluation; however, a video was submitted.Review of the submitted video found that the priming bag was filled with a clear liquid.The clear liquid was slowly dripping from the priming bag through an apparent hole approximately an inch from the seam/side of the bag.The supplier of the priming bag (eurosets) reviewed the production documentation for the priming bag and found that all tests from the production process were compliant with the technical specifications.Eurosets confirmed that all bags undergo 100% of the required leak tests, in order to detect any non-conformities before release both on the seals and on the priming bag sheet material.Devices that exhibit leaks are discarded prior to distribution, and no anomalies or sealing defects were found on the bag under investigation.Eurosets determined that the reported leak during the priming phase did not appear related to a manufacturing defect.Furthermore, eurosets reported that no additional reports have emerged from the market regarding similar issues with the same type of product or batch.Further investigation of the reported issue was initiated through a manufacturing analysis task.Although the specific cause for the hole in the priming bag causing a leak could not be conclusively determined through the root cause evaluation, it was found that the procedures at abbott pleasanton site do not call for a physical defect inspection.Therefore, a visual inspection step for detecting a hole in the priming bag was added to the manufacturing procedures.The relevant sections of the device history record (dhr) for the centrimag pre-connected pack, serial number (b)(6), were reviewed and showed no deviations from manufacturing or quality assurance specifications.The centrimag pre-connected pack instructions for use (ifu) is currently available.The document provides instructions for priming the centrimag pre-connected pack using the priming bag.The ifu contains the following general warnings: -only trained personnel should use the pack.-a backup pack must be available immediately near the primary pack during support.-do not use excessive or damaging force when handling the pack.-if a pack component is dropped and damaged, replace the pack.The current revisions of the ifu can also be found on the electronic ifu (eifu) page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG ADULT ECMO KIT (US)
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22136372
Report Number2916596-2025-00019
Device Sequence Number8354282
Product Code DTZ
UDI-Device Identifier05415067036414
UDI-Public(01)05415067036414(17)260923
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K222297
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2026
Device Model NumberCMAEK00
Device Catalogue NumberCMAEK00
Device Lot Number10623553
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer05/07/2026
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown